Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 17, NWS Melbourne, FL

April 13, 2012

NWS Melbourne, FL issued this small craft advisory at Apr 13, 2012, 4:12 AM EDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2012, 4:12 AM EDT (08:12 UTC)
Expired
Apr 14, 2012, 10:00 PM EDT
In force
42 hr
Issued by
NWS Melbourne, FL

The text

As transmitted, in the capitals the NWS used until 2016.

987 
WHUS72 KMLB 130812
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
412 AM EDT FRI APR 13 2012

AMZ550-552-555-570-572-575-140800-
/O.NEW.KMLB.SC.Y.0017.120413T0812Z-120415T0200Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
412 AM EDT FRI APR 13 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT SATURDAY. 

* WINDS AND SEAS...WINDS INCREASING TODAY TO 20 KNOTS WITH HIGHER
  GUSTS AND SEAS BUILDING TO A CHOPPY 6 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
377 
WHUS72 KMLB 140849
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
449 AM EDT SAT APR 14 2012

AMZ550-552-555-570-572-575-142200-
/O.CON.KMLB.SC.Y.0017.000000T0000Z-120415T0200Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
449 AM EDT SAT APR 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...WINDS INCREASING TODAY TO 20 KNOTS WITH 
  HIGHER GUSTS AND SEAS BUILDING TO A CHOPPY 6 TO 8 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
172 
WHUS72 KMLB 141813
MWWMLB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
213 PM EDT SAT APR 14 2012

AMZ550-552-555-570-572-575-150200-
/O.CON.KMLB.SC.Y.0017.000000T0000Z-120415T0200Z/
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
213 PM EDT SAT APR 14 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS AND SEAS...EAST OR SOUTHEAST WINDS 20 TO 25 KNOTS WITH
  HIGHER GUSTS AND SEAS BUILDING TO A CHOPPY 6 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
AND/OR SEAS 5 TO 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Apr 13, 3:36 AM EDT, 36 minutes earlier.

Area forecast discussion, Apr 13, 3:36 AM EDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
336 AM EDT FRI APR 13 2012

.DISCUSSION...
TODAY-TONIGHT...HIGH PRES RIDGE BLANKETING THE ERN SEABOARD IS
EMBEDDED WITHIN A DEEP NW FLOW THAT WILL PUSH IT SE THRU THE DAY...
EVENTUALLY POSITIONING ITSELF OVER THE MID ATLC/SERN SEABOARD.
LATEST RUC80 ANALYSIS SHOWS AN INVERTED TROF IN THE H100-H70 LYR NOW
EXTENDING FROM THE NRN BAHAMAS UP THE W FL COAST...MEAN RH VALUES
THRU THE LYR ON ITS ASCENDING ERN FLANK HAVE INCREASED TO BTWN
65-80PCT...ENOUGH TO KEEP PRECIP IN THE FCST THRU THE PD.

ONSHORE FLOW ONLY EXTENDS THRU THE H85 LYR THIS MORNING...BUT THIS
SHOULD INCREASE THRU THE DAY AS THE RIDGE BUILDS EWD. EVEN SO...
THERE IS LITTLE IN THE WAY OF MID/UPR LVL DYNAMIC SUPPORT OVER THE
REGION AND SHORT TERM MODEL GUIDANCE SHOWS LITTLE PROSPECT FOR ANY
RAPID CHANGES. NOTEWORTHY MID LVL SUBSIDENCE INVERSIONS INDICATED ON
THE 00Z RAOB SOUNDINGS SHOW LITTLE CHANCE OF WEAKENING ENOUGH TO
ALLOW VERTICAL MOTION TO INCREASE MUCH ABV 10-15KFT.

AS SUCH...13/00Z MAV MOS POPS APPEAR A BIT AGGRESSIVE. WILL GO WITH
20/30POPS NORTH/SOUTH OF THE I-4 CORRIDOR RESPECTIVELY...STARTING
AFT 18Z TO ALLOW TIME FOR THE ONSHORE FLOW TO DEEPEN. FLOW WILL ONLY
DEEPEN AND STRENGTHEN AS THE RIDGE AXIS PUSHES INTO THE W ATLC...
KEEPING LOW/MID LVL MOISTURE CONCENTRATED BLO H70. WILL KEEP PRECIP
IN THE FCST OVERNIGHT...CHC POPS ALONG THE COAST S OF THE CAPE AND
AROUND THE NE SHORE OF LAKE OKEECHOBEE... SLGT CHC FROM THE
CAPE/OSCEOLA CO NWD. ONSHORE FLOW WILL KEEP MAX TEMPS WITHIN A DEG
OR TWO OF CLIMO AVG (U70S/L80S COAST AND L/M80S INTERIOR)...MIN
TEMPS 5-8F ABV AVG (L/M60S INTERIOR AND M/U60S COAST).

WEEKEND...PATTERN OVER THE CONUS WL BE UNDERGOING AMPLIFICATION.
HEIGHT FALLS ACROSS THE ROCKIES AND SRN PLAINS WILL INDUCE AN AMPLIFYING
RIDGE ACROSS THE GULF AND EASTERN SEABOARD. DESPITE CONTINUATION
OF ONSHORE FLOW...TOP DOWN DRYING OF THE LOCAL AIRMASS WILL REDUCE
POPS DURING THE COURSE OF THE WEEKEND. MENTIONABLE RAIN CHCS
MAINLY FOR THE COAST SAT WILL TAPER TO LESS THAN 10 PERCENT CHC BY
SUNDAY WITH WARMING TEMPS.

EXTENDED...STOUT UPR RIDGING CENTERED NEAR THE STATE EARLY IN THE WEEK
WILL SLOWLY MIGRATE OVER THE WRN ATLC BASIN WITH CONTINUED ONSHORE
WINDS AND MOISTURE TOO LOW TO CARRY A MENTIONABLE POP. NEXT APCHG
UPR WAVE ADVERTISED AROUND MIDDLE OF THE WEEK WL BE SUFFICIENT TO
WEAKEN DEPARTING RIDGE WITH A SLIGHT CHC OF PRECIP OVER N CENTRAL FL
BY WED AFTERNOON/EVENING. A WEAK FRONTAL BOUNDARY WILL MAKE SOME
PROGRESS S INTO THE STATE AROUND THU WHICH SHOULD CREATE AN
ISOLD/SCT RAIN MENTION THU AND PERHAPS INTO FRI.

&&

.AVIATION...
THRU 13/17Z...SCA ALL SITES...BRIEF CIGS BTWN FL035-050. BTWN
13/17Z-13/23Z...PREVAILING SCA...E/SE SFC WNDS G20-22KTS INTERIOR
AND 22-24KTS ALONG THE COAST...SCT MVFR SHRAS ALNG THE COAST BCMG
ISOLD ALONG AN W OF I-4.

&&

.MARINE...
TODAY-TONIGHT...LATEST BUOY/C-MAN OBS SHOW SFC/BNDRY LYR WINDS HAVE
INCREASED OUT OF THE EAST TO ARND 15KTS WITH G20KTS. BOTH NEAR AND
OFFSHORE BUOYS SHOW SEAS HAVE BUILT TO 4-6FT WITH DOMINANT PDS AOB
6SEC. WHILE TECHNICALLY NOT MEETING FULL SCA CRITERIA...OVERALL
CONDITIONS ARE QUITE TREACHEROUS. FURTHERMORE...WINDS ARE ONLY
EXPECTED TO INCREASE THRU SAT MORNING AS A LARGE HIGH PRES RIDGE
EXTENDING FROM HUDSON BAY TO THE NRN BAHAMAS CONSOLIDATES OVER THE
MID ATLC/SE COAST AND TIGHTENS THE LCL PGRAD. RATHER THAN STRING OUT
ANY ANTICIPATION...WILL HOIST A FULL SCA FOR THE LCL ATLC STARTING
WITH THE MORNING PACKAGE.

ONGOING BRISK ONSHORE WINDS AREAWIDE SAT WL JUSTIFY SCA
CONDITIONS THROUGH SAT EVEING...THEN WINDS SEAS START TO STEADILY
DIMINISH INTO EARLY NEXT WEEK WITH ONSHORE GRADIENT FLOW EASING.
WINDS AND SEAS CONTINUE SLOW DOWNWARD TREND THROUGH EARLY NEXT
WEEK WITH MILD SE FLOW.

&&

.FIRE WEATHER...
TODAY-TONIGHT...SFC/LOW LVL RIDGE AXIS CENTERED OFF THE GA/FL COAST
WILL GENERATE A DEEP AND STEADY ONSHORE FLOW ACRS CENTRAL FL.  THIS
WILL PUSH SUFFICIENT OCEAN MOISTURE ACRS THE CWA TO KEEP AFTN RH
VALUES ABV CRITICAL LVLS. PGRAD WILL REMAIN TIGHT ENOUGH OVERNIGHT
MAINTAIN STEADY WINDS THRU THE MIXING LYR...KEEPING LVORI VALUES AOB
4 INTERIOR...AOB 3 ALONG THE COAST.

WEEKEND...ONSHORE WINDS DURING THE WEEKEND WILL MINIMIZE
POTENTIAL FOR CRITICAL FIRE WEATHER DRYNESS...HOWEVER BRISK WINDS
SATURDAY WILL BE CAPABLE OF EASILY SPREADING NEW OR EXISTING
FIRES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  77  65  77  65 /  30  20  10  10
MCO  83  64  81  64 /  20  20  10  10
MLB  79  67  79  68 /  40  30  20  10
VRB  80  68  80  66 /  40  30  20  10
LEE  83  63  82  63 /  20  20  10  10
SFB  83  64  81  63 /  20  20  10  10
ORL  83  64  81  65 /  20  20  10  10
FPR  80  69  79  67 /  40  30  20  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM EDT SATURDAY FOR COASTAL WATERS
     FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM-
     COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20
     NM-COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET OUT 20 NM-WATERS FROM FLAGLER BEACH TO
     VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE-WATERS
     FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
     WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET
     20 TO 60 NM OFFSHORE.

&&

SHORT TERM...BRAGAW
LONG TERM....PENDERGRAST
Hazardous weather outlook, Apr 12, 10:10 AM EDT, 18 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1010 AM EDT THU APR 12 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-122200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1010 AM EDT THU APR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.MARINE THUNDERSTORM GUST IMPACT...
A WEAK FRONTAL BOUNDARY SAGGING SOUTHWARD OFFSHORE THE TREASURE
COAST MAY CONTINUE TO BRING A THREAT OF ISOLATED STORMS ALONG THE
GULF STREAM INTO THIS AFTERNOON. MOVEMENT WILL BE SLOWLY SOUTHEAST
WITH THE MAIN THREATS BEING OCCASIONAL LIGHTNING STRIKES AND GUSTY
WINDS TO 30 KNOTS.

.FIRE WEATHER IMPACT...
A HIGH TO VERY HIGH FIRE DANGER EXISTS ACROSS ALL OF EAST CENTRAL
FLORIDA. AFTERNOON RELATIVE HUMIDITY VALUES AROUND 30 PERCENT ARE
EXPECTED OVER MUCH OF THE INTERIOR COUNTIES WHILE INCREASING
NORTHEAST TO EAST WINDS WILL POSE A CONCERN FOR RAPID SPREAD OF
WILDFIRES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
INCREASING ONSHORE WINDS 15 TO 20 KNOTS ARE FORECAST THIS WEEKEND
WHICH WILL RESULT IN DETERIORATING BOATING CONDITIONS ON THE
ATLANTIC AND INTRACOASTAL WATERS. IN ADDITION...THE SURF WILL BECOME
MORE ROUGH.

THE ONSHORE FLOW WILL GRADUALLY MOISTEN THE DRY AIR MASS...BUT WINDS
WILL OCCASIONALLY BE GUSTY AND INCREASE THE RISK FOR RAPID SPREAD OF
NEW OR EXISTING WILD FIRES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LASCODY

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.